MAUDE Adverse Event Report: MINERVA SURGICAL, INC MINERVA SURGICAL ENDOMETRIAL ABLATION SYSTEM; ENDOMETRIAL ABLATION DEVICE

MINERVA SURGICAL, INC MINERVA SURGICAL ENDOMETRIAL ABLATION SYSTEM; ENDOMETRIAL ABLATION DEVICE
Catalog Number MIN9770
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Bowel Burn (1756); Uterine Perforation (2121)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6)2025 the treating physician performed an ablation with minerva es.Prior to ablation, diagnostic hysteroscopy was performed and revealed a narrow uterine cavity and "fluffy" endometrium.Minerva surgical sales representative was present during procedure and suggested considering the use of the genesys hta system.The physician continued with minerva system.The minerva es handpiece was inserted and deployed in the red.The treating physician tried to manipulate the device to move it into the green but was unsuccessful and the device was removed.Diagnostic hysteroscopy was repeated.The minerva device was inserted again, deployed, and the procedure was completed.On (b)(6) 2025, the patient reported with lower abdominal pain, went to the er and was diagnosed with a uterine perforation at the fundus and thermal injury to the bowel.Laparoscopic bowel resection was performed.As of (b)(6) 2025, the patient is stable and recovering.
 
Additional Manufacturer Narrative
Multiple attempts were made (via email, phone, and text) to collect additional information on the reported case have been made.All remained unanswered.No additional information is available.The reported narrow uterine cavity, which prevented proper device deployment and necessitated additional manipulation, may have contributed to the event.Based on the information provided, the potential root cause of this complication is related to device being mal-positioned by being inadvertently advanced deep in the myometrium but without a full thickness perforation at the time of the uit, which in turn allowed for it to pass.Under this scenario a transmural burn is possible and may result in unintended thermal effect on the organs of the viscera.The disposable handpiece used in this case was not returned and therefore a failure analysis of the complaint device could not be performed.The lot number was not provided by customer so device history review was not performed, the handpieces met all qa specifications prior to being released, including adequate sterilization.Uterine perforations are known complications of an endometrial ablation procedure.Complications associated with perforations are addressed in the patient selection, warning and caution sections of the operator's manual and instructions for use, including the statements: · patients with abnormal or obstructed uterine cavities were excluded from the clinical studies of the minerva system.The risk of uterine perforation and serious complications (e.G., bowel injury) during endometrial ablation is likely increased in such patients.· use caution not to perforate the uterine wall when sounding, dilating, or inserting the disposable handpiece.· activation of the minerva disposable handpiece in the setting of a uterine perforation is likely to result in serious patient injury.· excessive force applied during placement of the disposable handpiece may result in tissue injury, including perforation.· although designed to detect a perforation of the uterine wall, this test is an indicator only, and it might not detect all perforations.Clinical judgment must always be used.· post-treatment, any patient-reporting signs/symptoms that could indicate a serious complication, e.G., bowel injury, should be thoroughly evaluated without delay.· as with all endometrial ablation procedures, serious injury or death can occur, including but not limited to, infection and injury to adjacent tissue, such as bowel, bladder, vagina, vulva, and/or perineum.

Brand Name
MINERVA SURGICAL ENDOMETRIAL ABLATION SYSTEM
Common Device Name
ENDOMETRIAL ABLATION DEVICE
Manufacturer (Section D)
MINERVA SURGICAL, INC
4255 burton dr.
santa clara CA 95054
Manufacturer Contact
rachel nankervis
4255 burton drive
santa clara, CA 95054
MDR Report Key21876239
Report Number3011011193-2025-00004
Device Sequence Number7864776
Product Code MNB
UDI-Device Identifier00862393000162
UDI-Public00862393000162
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P140013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMIN9770
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexFemale